MAUDE Adverse Event Report: KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Model Number 400273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: there was no sample available but 4 photos were provided to bd for evaluation.Bd was able to confirm the reported issue during evaluation of 4 photos provided.A possible root cause could not be determined.A review of the device history record was performed and no quality issues were found during packaging.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.Investigation conclusion: all these components are received from different bd (b)(4) approved suppliers (internal/external) and are subjected to the applicable receiving inspection at the incoming area.Then, components are dispatched to the alloyd packaging line according to the catalog production schedule.The only component from this kit that is assembled in bd (b)(4) manufacturing process is the fixed wing epidural needle.The remaining components are only processed in the packaging area where the perisafe kit is prepared.Needle assembly process: the needle 18ga x 3 ½in fixed wing was assembled under part number 5002059aau lot 8087808 in the arburg insert molding machine and no non-conformances reported from the needle assembly process.Incoming inspection: the component involved in the complaint is the needle 18ga x 3 ½in fixed wing lot 8087808.Incoming inspection records were verified for cannulas affected by this complaint.Cannulas lots used to assembly final lot were material 31441 lots 7180861 and 7027797.All inspections were executed at incoming inspection and results meet expected cannulas characteristic.As part of the inspection of the cannula visual inspection using ansi/asq z1.4 level ii aqls 0.10 and 0.25 is done to following characteristic: split cannula, scored cannula, stains or burnt points, exterior surface, clogged cannula, exterior surface (free of nicks, spiral and/or drawing marks), burrs, bowed/bent cannula.These lot were released with acceptable results.Machine conditions: no breakdowns were reported on arburg insert molded and alloyd packaging machines during the period when the lot was processed.Preventive maintenance on the arburg and alloyd machines were conducted as per schedule.Review of instrument calibrations identified in quality inspection records was conducted and they were calibrated within their calibration due dates.Perisafe packaging process: in the packaging area the filter is assemble with cap male and is manually placed in the tray to be sealed in the alloyd packaging machine.Conclusion(s): after investigation and evaluation of the dhr documents, it was found manufacturing of the needle is in compliance.The catheter, material in complaint, this is not manufactured at bd (b)(4).It is received by external supplier and inspected by bd prior packaging process.Packaging process was found in compliance.Bd (b)(4) was able to confirm the customer indicated failure with photo submitted as evidence.A possible root cause could not be determined within the scope of this evaluation, for the (b)(4) manufacturing phase.The manufacturing records were reviewed for the incident lot and no discrepancy or non-conformance were identified that could have contributed to the reported condition.The catheter complies with inspection requirements and were found in accordance with bd specifications.The reported issue does not represent a single significant incident that would trigger a capa.Per complaint history check is the 1st complaint reported for the defect/condition on lot number provided.A quality alert will be shared with supplier to communicate the complaint and an awareness to incoming personnel.Bd (b)(4) will continue to monitor complaints in the monthly quality data trend meetings.
 
Event or Problem Description
It was reported that the kit perisafe 18ga 3-1/2in weiss experienced a catheter that broke apart.A broken portion of the catheter may have remained within the patient, and a ct scan was performed.No broken piece of the device was found.The following information was provided by the initial reporter: epidural catheter tip cut and missing during procedure.In one of the patients before ortho surgery, patient was about to receive epidural anesthesia, doctor has inserted catheter in patient and while removing the epidural needle, the tip of the epidural catheter gets cut and missed it.They are suspecting that the tip of epidural catheter remains in the patient while removing it.However post operation, they have done the ct scan of patient to check whether tip remains in it or not.But as per discussion they have not find anything in it.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key12484921
Report Number2618282-2021-00055
Device Sequence Number17127836
Product Code CAZ
UDI-Device Identifier30382904002733
UDI-Public30382904002733
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number400273
Device Catalogue Number400273
Device Lot Number8115818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;